Alert archive / California / Gale Watches in 2020
Gale Watch 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Jun 11, 2020, 2:19 PM PDT. It took effect at Jun 12, 2020, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 2:19 PM PDT (21:19 UTC)
- In effect from
- Jun 12, 2020, 3:00 PM PDT
- Expired
- Jun 11, 2020, 7:34 PM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
781 WHUS76 KLOX 112119 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 219 PM PDT Thu Jun 11 2020 PZZ676-120530- /O.EXB.KLOX.SC.Y.0075.200612T0000Z-200612T2200Z/ /O.NEW.KLOX.GL.A.0021.200612T2200Z-200613T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 219 PM PDT Thu Jun 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT Friday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-120530- /O.EXT.KLOX.SC.Y.0074.000000T0000Z-200612T2200Z/ /O.NEW.KLOX.GL.A.0021.200612T2200Z-200613T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 219 PM PDT Thu Jun 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and combined seas around 7 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 PM PDT Friday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-120530- /O.EXT.KLOX.SC.Y.0075.000000T0000Z-200612T2200Z/ /O.NEW.KLOX.GL.A.0021.200612T2200Z-200613T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 219 PM PDT Thu Jun 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT Friday. For the Gale Watch, from Friday afternoon through late Friday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
1 follow-up statement
646 WHUS76 KLOX 120234 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 734 PM PDT Thu Jun 11 2020 PZZ670-121200- /O.CAN.KLOX.SC.Y.0074.000000T0000Z-200612T2200Z/ /O.UPG.KLOX.GL.A.0021.200612T2200Z-200613T1000Z/ /O.NEW.KLOX.SC.Y.0076.200612T2200Z-200613T1000Z/ /O.NEW.KLOX.GL.A.0022.200613T1000Z-200614T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 734 PM PDT Thu Jun 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas around 8 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, from 3 PM Friday to 3 AM PDT Saturday. For the Gale Watch, from late Friday night through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-121200- /O.CAN.KLOX.SC.Y.0075.000000T0000Z-200612T2200Z/ /O.UPG.KLOX.GL.A.0021.200612T2200Z-200613T1000Z/ /O.NEW.KLOX.SC.Y.0076.200612T2200Z-200613T1000Z/ /O.NEW.KLOX.GL.A.0022.200613T1000Z-200614T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 734 PM PDT Thu Jun 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 8 to 11 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, from 3 PM Friday to 3 AM PDT Saturday. For the Gale Watch, from late Friday night through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-121200- /O.CAN.KLOX.SC.Y.0075.000000T0000Z-200612T2200Z/ /O.UPG.KLOX.GL.A.0021.200612T2200Z-200613T1000Z/ /O.NEW.KLOX.SC.Y.0076.200612T2200Z-200613T1000Z/ /O.NEW.KLOX.GL.A.0022.200613T1000Z-200614T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 734 PM PDT Thu Jun 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 11 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, from 3 PM Friday to 3 AM PDT Saturday. For the Gale Watch, from late Friday night through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Jun 11, 2:11 PM PDT, 8 minutes earlier.
Area forecast discussion, Jun 11, 2:11 PM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
211 PM PDT Thu Jun 11 2020
.SYNOPSIS...11/209 PM.
Dry and cooler weather can be expected tonight through the weekend
along with varying amounts of night and morning coastal low
clouds and fog. Gusty northwest to north winds will affect
portions of the area at times through Saturday night as well.
Warmer conditions can be expected early next week, followed by
cooler temperatures by mid week with more extensive night and
morning low clouds and fog for the coast and valleys.
&&
.SHORT TERM (TDY-SUN)...11/201 PM.
A very shallow inversion around 300 ft deep was noted at LAX late
this morning. Some low clouds and patchy dense fog were right at
the beaches of VTU/L.A. Counties, as well as along the Central
Coast. Some low clouds should linger in these areas thru later in
the afternoon thanks to the shallow inversion and increasing
onshore flow. Otherwise, sunny skies are expected across the
forecast area thru the afternoon.
Afternoon gradients for LAX-DAG are forecast by the NAM to peak
around +7.1 mb. Breezy to gusty S to W winds should affect much of
the area this afternoon, especially in the foothills, mountains
and deserts.
Temps will be quite hot inland again with highs in the warmest
vlys, lower mtns and deserts well into the 90s. With an earlier
onset of the seabreeze, coastal areas will be cooler but still be
several degrees above normal.
An upper level trof over the eastern Pac will move slowly toward the
coast thru tonight. This system will continue to push east on Fri
before tracking inland over CA Fri night and early Sat. H5 heights
over the forecast area should bottom out Fri evening, as low as 568
dm over nrn SLO County according to the 12Z NAM. Although broad but
weak upper level troffiness should linger over the area Sat thru
Sun, H5 heights will still increase to 579-582 dm Sat afternoon,
and to around 584 dm on Sun.
Low clouds are forecast to develop along many coastal areas tonight
into Fri morning, with patchy dense fog not out of the question.
Some low clouds should linger along the beaches thru Fri afternoon
as well thanks to good onshore flow. Low clouds should then
affect much of the coast and into some adjacent vlys Fri night
into Sat morning with a deeper marine layer. However, gusty
northerly flow over southern Santa Barbara County should push any
low clouds away from that area. It looks like the low clouds will
be mainly confined to the L.A. County coast Sat night into Sun
morning as northerly offshore flow increases. Otherwise, mostly
clear skies will prevail over the forecast area through Sun.
Onshore gradients will be even stronger Fri afternoon, up to +8.4 mb
LAX-DAG according to the NAM. This will contribute to gusty onshore
S to NW afternoon and early evening winds across the region, with
the highest gusts expected along the central Coast, and in the
foothills, mtns and deserts. Winds in the Antelope Vly could
approach advisory levels at times.
Northerly gradients will increase Fri night with the passage of the
upper level trof. Gusty NW winds are expected over the mtns along
the I-5 Corridor Fri night into Sat morning. Gusty NW to N canyon
winds can also be expected for the SBA County S coast and mtns, with
the strongest winds possibly near Advisory levels mainly W of
Goleta. Onshore flow can be expected Saturday afternoon, altho
some northerly flow should linger for the interior areas of
SLO/SBA Counties.
Even stronger offshore gradients to the N can be expected Sat
night (NAM fcst SBA-SMX -4.8 mb late Sat afternoon and -4.5 mb
late Sat evening; LAX-BFL -4.5 mb late Sat night). This will help
to drive strong and gusty NW to N winds across the SBA County mtns
and S coast (local gusts near 50 mph will be possible), with
gusty NW winds approaching Advisory levels in the L.A./VTU County
mtns along the I-5 corridor. There should also be strong and
gusty NW winds near Advisory levels for the Central Coast late Sat
and Sat evening. Winds will diminish by Sun morning and turn
onshore in the afternoon.
Temps will turn 2-7 deg below normal for many areas Fri, then be
cooler still to about 4-10 deg below seasonal norms on Sat. Highs
in the warmest vlys and lower mtns should be in the upper 70s to
mid 80s Fri and upper 70s to low 80s Sat, except mid 80s to
around 90 in the Antelope Vly on Fri. Temps on Sun should be
several degrees warmer and back to near normal to slightly above
normal for most areas, with the warmest vlys and lower mtns
reaching the 80s.
.LONG TERM (MON-THU)...11/203 PM.
The EC and GFS are in reasonable agreement for the extended
period. A flat upper level ridge of high pressure will move in
for Mon with H5 heights topping out around 587-588 dm. Weak upper
level troffiness should then linger over the area for Tue thru
Thu, altho the EC is slightly weaker with the trof by Thu. H5
heights should still be pretty high at around 585-587 dm Tue and
Wed, and about 582-585 DM Thu.
The marine layer should be shallow for the most part Mon thru Tue,
with just some night and morning low clouds and fog along parts of
the Central Coast, and along the L.A./VTU Country coastal areas. A
deeper marine layer with good onshore flow can be expected Wed
and Thu with night and morning low clouds and fog for the coast
and vlys. Some low clouds may even linger at the beaches as well
Wed and Thu. Otherwise, mostly clear skies can be expected across
the forecast area thru the extended period.
Temps will be several degrees above normal away form the coast on
Mon. A gradual cooling trend can be expected Tue thru Thu, with
temps a few degrees below normal expected for most areas by Thu.
Highs in the warmest vlys and lwr mtns should be in the upper 80s
and 90s on Mon, then fall back to the mid 80s to low 90s Tue, 80s
to near 90 on Wed, and generally in the 80s for Thu.
&&
.AVIATION...11/1814Z.
At 1658Z at KLAX, the marine layer depth was 500 feet. The top of
the inversion was at 2400 feet with a temperature of 25 degrees C.
High confidence in valley and inland TAFs and lower confidence in
the coastal TAFs. Many coastal sites will have marine clouds
moving in overnight with IFR to LIFR conditions. Some locations in
coastal LA county will improve to MVFR later in the morning.
KLAX...Fair confidence in TAF. There is a 30% chance of marine
clouds arriving by 06z. Any east wind component will be under
5KT.
KBUR...High confidence in CAVU TAF.
&&
.MARINE...11/113 PM.
Overall, moderate to high confidence in forecast. Small Craft
Advisory strength winds remain in the forecast through tonight in
western portions of PZZ670 and PZZ673. High confidence in
stronger SCA level winds developing across these waters early
Friday afternoon, then spreading southward to San Nicolas and
likely the western portion of the Santa Barbara Channel by late
afternoon. There is also a 40% chance that SCA level winds may
bleed into the western portion of the waters along the LA/Orange
County Coast. Good confidence in SCA conditions continuing over
these waters through at least Monday. There is a 30% chance of
gale force gusts on Friday and then increasing confidence on
Saturday, especially for the waters from Point Conception to San
Nicolas Island.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Friday for
zones 670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Gusty northerly winds may occur through canyons of southern Santa
Barbara County Saturday and Sunday evenings.
&&
PUBLIC...Sirard
AVIATION...Sweet/Stewart
MARINE...Sweet
SYNOPSIS...Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:21 AM PDT | Small Craft Advisory | LOX | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.